Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 52, NWS Albuquerque, NM

June 20, 2006Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Jun 20, 2006, 6:50 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jun 20, 2006, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2006, 6:50 AM MDT (12:50 UTC)
In effect from
Jun 20, 2006, 12:00 PM MDT
Expired
Jun 20, 2006, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-734 J/kg
Mixed-layer LCL
2515 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 201250
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
650 AM MDT TUE JUN 20 2006

...FIRE WEATHER WATCH THIS AFTERNOON THROUGH SUNSET FOR
PORTIONS OF THE NORTHEAST HIGHLANDS...THE NORTHEAST PLAINS...AND
PORTIONS OF THE EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW
HUMIDITIES.

.SOUTHWEST WINDS ASSOCIATED WITH SURFACE LEE TROUGHING WILL
INCREASE AGAIN TODAY. LOW LEVEL MOISTURE WILL CONTINUE TO BE
MEAGER WITH THE COMBINATION OF LOW HUMIDITIES AND WINDS SUGGESTING
CRITICAL FIRE WEATHER CONDITIONS COULD BE COMMON ACROSS MUCH OF
NORTHEAST AND EAST CENTRAL NEW MEXICO THIS AFTERNOON AND
EVENING. IN ADDITION...AN INTRUSION OF MID LEVEL MOISTURE WILL
ALLOW DRY SHOWERS AND THUNDERSTORMS TO FIRE THIS AFTERNOON.

NMZ103-104-108-202130-
/O.UPG.KABQ.FW.A.0045.060620T1800Z-060621T0200Z/
/O.NEW.KABQ.FW.W.0052.060620T1800Z-060621T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
650 AM MDT TUE JUN 20 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

16
1 follow-up statement
000 
WWUS85 KABQ 202103
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT TUE JUN 20 2006

...RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY EVENING FOR
PORTIONS OF THE NORTHEAST HIGHLANDS...THE NORTHEAST PLAINS...AND
PORTIONS OF THE EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW
HUMIDITIES...

.STRONG SOUTHWEST WINDS ASSOCIATED WITH SURFACE LEE TROUGHING WILL
CONTINUE THROUGH EARLY EVENING. THE COMBINATION OF LOW HUMIDITIES
AND STRONG WINDS SUGGEST CRITICAL FIRE WEATHER CONDITIONS WILL BE
COMMON ACROSS MUCH OF NORTHEAST AND EAST CENTRAL NEW MEXICO
THROUGH EARLY EVENING. IN ADDITION...AN INTRUSION OF MID LEVEL
MOISTURE LATE THIS AFTERNOON WILL ALLOW FOR A FEW SHOWERS AND DRY
THUNDERSTORMS TO FIRE THIS AFTERNOON.

NMZ103-104-108-210200-
/O.CON.KABQ.FW.W.0052.000000T0000Z-060621T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
303 PM MDT TUE JUN 20 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

GUYER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 20, 3:00 AM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 20, 3:00 AM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT TUE JUN 20 2006

CORRECTED TO AUGMENT DISCUSSION

.DISCUSSION...THE DRYLINE WILL CONTINUE TO SPARK ISOLATED DRY
THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH
WEDNESDAY. HOWEVER...MUCH OF THE THUNDERSTORM ACTIVITY NEAR THE
CENTRAL MOUNTAIN CHAIN WILL PRODUCE LITTLE OR NO RAIN. A FEW DRY
THUNDERSTORMS WILL ALSO BE POSSIBLE NEAR THE WEST CENTRAL MOUNTAINS
AND SOUTHWEST MOUNTAINS THIS AFTERNOON AND WEDNESDAY AFTERNOON.
FURTHERMORE...ISOLATED DRY THUNDERSTORMS SHOULD ALSO DEVELOP IN THE
NORTHEAST TODAY...WHERE A SURFACE LEE TROUGH WILL CAUSE ANOTHER
ROUND OF BREEZY CONDITIONS ALONG AND EAST OF I-25 AND ALONG AND
NORTH OF I-40. LOW RELATIVE HUMIDITIES WILL COMBINE WITH THESE WINDS
TO PRODUCE A DANGEROUS FIRE WEATHER SITUATION...SO A RED FLAG
WARNING IS IN EFFECT THIS AFTERNOON THROUGH SUNSET.

WEDNESDAY NIGHT...A BACK DOOR COLD FRONT WILL PLUNGE INTO THE PLAINS
WITH A COOL DOWN AND SIGNIFICANT UPTICK IN THUNDERSTORM ACTIVITY
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN DURING THE LATER HALF
OF THE WEEK. STRONGER SHEAR UNDER NORTHWEST FLOW ALOFT ALSO
INDICATES THE POSSIBILITY FOR SOME SEVERE ACTIVITY WITH THE LATE
WEEK STORMS IN THE EAST. MODELS SUGGEST THE FRONT WILL PUSH INTO THE
RIO GRANDE VALLEY THURSDAY NIGHT...WITH AN UPTICK IN THUNDERSTORM
ACTIVITY IN THE CENTRAL VALLEY AND THE EAST SLOPES OF THE WESTERN
MOUNTAINS FRIDAY. THEN...RECYCLING OF THE INCREASED LOW LEVEL
MOISTURE WILL KEEP THE ENTIRE AREA UNDER A SLIGHT CHANCE FOR SHOWERS
AND THUNDERSTORMS THROUGH THE WEEKEND. LONG RANGE PROGS SUGGEST
ANOTHER BACK DOOR COLD FRONT COULD REINVIGORATE THUNDERSTORM
ACTIVITY FOR THE ENTIRE AREA EARLY IN THE NEXT WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  95  54  94  54 /   0   0   0   0
GALLUP..........................  91  46  91  45 /   0   0   0   0
GRANTS..........................  90  47  92  48 /   0   0   0   0
GLENWOOD........................  98  54  98  55 /   0   0   0   0
CHAMA...........................  86  39  85  39 /   5   0   5   5
LOS ALAMOS......................  91  49  91  50 /   0   0   5   0
RED RIVER.......................  81  42  76  40 /   5   5  10   5
TAOS............................  90  45  90  45 /   5   5   5   0
SANTA FE........................  92  52  91  50 /   0   5   5   0
SANTA FE AIRPORT................  94  54  93  53 /   0   5   5   0
ESPANOLA........................  96  54  95  54 /   0   5   5   0
ALBUQUERQUE HEIGHTS.............  96  65  96  65 /   0   5   5   0
ALBUQUERQUE VALLEY..............  98  60  96  60 /   0   5   5   0
ALBUQUERQUE FOOTHILLS...........  94  62  94  62 /   0   5   5   0
ALBUQUERQUE WEST MESA...........  98  64  96  64 /   0   5   5   0
SOCORRO.........................  98  65 101  65 /   5   5   5   0
SANDIA PARK/CEDAR CREST.........  88  58  87  58 /   0   5   5   0
MORIARTY/ESTANCIA...............  93  50  93  50 /   5   5   5   0
CARRIZOZO.......................  96  58  98  60 /   5  10   5   5
RUIDOSO.........................  86  53  87  57 /  10  10  10  10
RATON...........................  95  51  90  49 /  10  10  10  10
LAS VEGAS.......................  91  53  90  51 /   5   5  10  10
ROY.............................  93  59  86  57 /  10  10  10  10
CLAYTON.........................  98  61  90  58 /  10  10  10  20
SANTA ROSA......................  99  61  97  61 /   5   5  10  10
TUCUMCARI....................... 103  66  96  63 /  10  10  10  20
FORT SUMNER..................... 100  65  97  64 /  10  10  10  10
CLOVIS.......................... 100  65  95  62 /  10  10  10  20
PORTALES........................ 100  65  96  62 /  10  10  10  20
ROSWELL......................... 103  69  98  67 /  10  10  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WARNING FROM NOON MDT TODAY THROUGH THIS EVENING FOR
NMZ103-NMZ104-NMZ108.

&&

44
Hazardous weather outlook, Jun 20, 6:00 AM MDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE JUN 20 2006

NMZ001>021-026-211200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH SUNSET FOR
THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS...WHERE
LOW HUMIDITIES AND STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THURSDAY AFTERNOON AND EVENING...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS IN THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND
EAST CENTRAL PLAINS.

SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN AND ACROSS THE EASTERN PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN NORTHEAST AND EAST CENTRAL AREAS
ON THURSDAY...AND ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
SUNDAY AND MONDAY.

44

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.